Can I recover or am I fucked?

#1

Hey so I recently got off Dutasteride approx 2 weeks ago bc of lack of libido, loss of morning wood and watery semen. A couple days ago it got worse and I now have all of that plus insomnia (can’t sleep more than 3-5 hours). I also have really bad anxiety, although that could just be from me overblowing this in my head.

I know Dutasteride takes a few months to clear out of your system, and since I’ve only recently gotten off it, I’m not sure whether I have Post Dutasteride Syndrome or not

However, I haven’t heard of insomnia to be a normal side effect of Dutasteride except in ppl with persistent sides. Is this a sign that I’m fucked or can I still recover?

#2

It is. I don’t know why it’s not a symptom listed in the member report. Dysregulated neurosteroidogenesis = trouble staying asleep. It could also worsen, or even cause, sleep apnea. I think axolotl developed central apnea from fin. My obstructive sleep apnea was severely worsened after one pill of finasteride.

I had chronic insomnia before fin, but the additional insomnia caused by fin was sheer distilled terror. Like nothing I’ve ever experienced before. My insomnia took 3 to 5 months to start significantly improving. After 5 months I started to sleep close to pre-finasteride days.

I think you will recover. And imo, it’s best to just tough it out. No medication is safe for insomnia. None. Just develop a rigid meditation routine. Exercise daily if you can, eat less or avoid antiandrogenic foods in the meantime (nuts, seeds, teas, cocoa, dark colored fruits, high flavonol content, etc) and be good at managing bad stress.

For anxiety, I take l-theanine, but it can cause awakenings when taken close to bedtime. Also I take 400 mg magnesium at night.

2 Likes
#3

Thank you, seriously. This is exactly what I needed right now